Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 451, NWS Little Rock, AR

September 23, 2000Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 23, 2000, 8:45 PM CDT for Scott County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 23, 2000, 8:45 PM CDT (01:45 UTC)
Expired
Sep 23, 2000, 9:15 PM CDT
In force
30 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Scott County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 23, 7:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1484 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 240146
SVRLIT
ARC127-240215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 PM CDT SAT SEP 23 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN WESTERN ARKANSAS

* UNTIL 915 PM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL SCOTT COUNTY...OR ABOUT 7 MILES
  EAST OF WALDRON...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNION HILL AROUND 850 PM
  BLUE BALL AROUND 855 PM

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL REXLAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3497 9405 3479 9402 3481 9371 3501 9368

(49)

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:30 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Sep 23, 2:30 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT SAT SEP 23 2000

HEATING THIS AFTERNOON WILL TRIGGER SCATTERED TO NUMEROUS
THUNDERSTORMS IN JUICY...UNSTABLE AIR AWAITING LIFT. THESE STORMS
WILL GO INTO THE TONIGHT PERIOD OF THE FORECAST ALTHOUGH UPPER LEVEL
DYNAMICS WILL NOT BE AS STRONG AS EXPECTED FOR SUNDAY NIGHT INTO
MONDAY MORNING. SURFACE FRONT WILL HANG BACK UNTIL UPPER LEVEL FLOW
BEGINS PUSHING IN EARNEST AHEAD OF STRONG UPPER LOW AND VORTICITY
CENTER. IN ESSENCE...IT WILL BE WET ON AND OFF TONIGHT AND SUNDAY...
THEN IT WILL BE A MORE WIDESPREAD RAIN BEHIND THE FRONT SUNDAY NIGHT
AND EARLY MONDAY. EVEN WITH DRIER AIR MOVING INTO THE STATE AFTER
12Z MONDAY...THERE WILL BE ENOUGH MOISTURE AND CYCLONIC CURVATURE TO
ISOBARS THAT WRAP-AROUND RAIN WILL CONTINUE OVER NORTHEAST ARKANSAS.
THE EXTENDED PERIOD LOOKS LIKE IT WILL BE UNSEASONABLY COOL WEATHER
VERY EARLY THIS FALL WITH HIGHS IN THE 70S AND LOWS IN THE 40S. LOWS
TONIGHT EXPECTED IN THE 60S AND 70S. HIGHS SUNDAY TO VARY WIDELY
FROM THE UPPER 60S NORTHWEST TO LOWER 80S SOUTH. LOWS SUNDAY NIGHT
DROPPING INTO THE 50S AND 60S FOR THE MOST PART. HIGHS MONDAY
C_OOLING INTO THE 60S AND 70S. 32

.LIT...NONE.

In the hours before

Special weather statement, Sep 23, 2:51 PM CDT, 5 hours 54 minutes before
ARZ003-004-012-013-021>023-030-031-037>043-052>054-240300-

SEVERE WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT SAT SEP 23 2000

...SLIGHT RISK OF SEVERE WEATHER THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ABOUT THE WESTERN
HALF OF ARKANSAS THIS EVENING.

A STRONG CANADIAN COLD FRONT CONTINUES TO MOVE SLOWLY TOWARD ARKANSAS
THIS AFTERNOON. THE FRONT WILL ENTER THE NORTHWESTERN PARTS OF THE
STATE TONIGHT. AN ABUNDANCE OF WARM...MOIST AND UNSTABLE AIR IS IN
PLACE AHEAD OF THIS FRONT. AS THE FRONT PUSHES CLOSER TO THE STATE
THIS EVENING...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS MUCH OF THE WESTERN HALF OF ARKANSAS.

THE MAIN THREATS WITH THE STORMS WILL BE DAMAGING WIND GUSTS AND
LARGE HAIL.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS MAY BE NECESSARY IN MUCH OF ARKANSAS THIS
EVENING.

"

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:10 PM CDTSevere Thunderstorm WarningLZKLogan, Scott65 min
Sep 23, 7:39 PM CDTSevere Thunderstorm WarningLZKJohnson66 min
Sep 24, 12:04 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.